# SDR 2022FA0000553

- Difficulty date: September 18, 2022
- Submitted: September 28, 2022
- Operation: General aviation
- Aircraft: N1252
- Make and model: Stnson L5
- Aircraft serial: 4298196
- Aircraft time: 4,200 hours
- Engine: Lyc O435C1
- Engine time: 595 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Gasket
- Condition: Detached
- Location: Air Filter
- Component: Air Filter, Airmaze, ANF30A
- Component part number: 13175
- Stage of operation: CR
- How discovered: V
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT AT 1500FT AGL PILOT OF L-5 REPORTED ENGINE POWER LOSS THROTTLE AT FULL POWER ENGINE AT IDLE. SUBSEQUENT OFF AIRPORT LANDING ACCOMPLISHED WITH NO DAMAGE TO AIRCRAFT . MAINTENANCE  INVESTIGATION REVEALED THAT A PORTION OF THE AIR MAZE AIR FILTER GASKET HAD BECOME DETACHED AND DEBRIS FROM THE GASKET WAS FOUND IN THE AIRBOX AND CARBURETOR THROAT, PARTIALLY BLOCKING THE VENTURI RESULTING IN THE CAUSING THE LOSS OF INLET AIR FLOW. RECOMMEND FREQUENT REMOVAL AND INSPECTION OF THE INDUCTION AIR FILTER AND REPLACEMENT IF THE GASKET APPEARS TO BE LOOSE. THIS PARTICULAR FILTER DOES NOT HAVE ANY GASKET RETAINER INSTALLED.
